Mississippi, 2003Flash Flood in Mississippi, June 26, 2003
June 26, 2003 · NWS JAN · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 26, 9:25 PM CST, 35 minutes earlier.
Area forecast discussion, Jun 26, 9:25 PM CST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1025 PM CDT THU JUN 26 2003
WILL UPDATE THE ZONES TO LOWER THE RAIN CHANCES FOR ALL
GROUPS...LINE CONTINUES TO WEAKEN AS IT MOVES EAST. WILL ADD LOCALLY
HEAVY RAIN WORDING FOR AREAS ALONG AND EAST OF I-55. RAINFALL
ESTIMATES WERE FROM 1-2 INCHES PER HOUR...WITH ISOLATED HIGHER
AMOUNTS. WILL ALSO REMOVE ANY EVENING WORDING. BASED ON WINDS/DPT
FRONT SEEMS TO STILL BE NORTHWEST OF THE AREA...DO NOT EXPECT MUCH
DEVELOPMENT BEHIND OUTFLOW...MAYBE A FEW SHOWERS. LEFT A SLIGHT
CHANCE IN BEYOND MIDNIGHT. UPDATED GRIDS FOR TEMPS. OTHERWISE
FORECAST OK.
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
Hazardous weather outlook, Jun 26, 2:06 PM CST, 7 hours 54 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
272006-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT THU JUN 26 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND FRIDAY...
...THUNDERSTORMS...
STRONG THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING ACROSS
NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND WEST
MISSISSIPPI...GENERALLY ALONG AND NORTHWEST OF THE NATCHEZ TRACE.
EXPECT THE THUNDERSTORMS TO SPREAD OVER THE REMAINDER OF CENTRAL
MISSISSIPPI LATE THIS EVENING AND TONIGHT. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE THIS EVENING WEST AND NORTHWEST OF
THE NATCHEZ TRACE. WIND GUSTS TO 60 MPH...PENNY SIZED
HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE POSSIBLE WITH
THESE THUNDERSTORMS.
A COLD FRONT MOVING ACROSS ARKANSAS AND LOUISIANA...WILL MOVE
INTO THE AREA THIS EVENING AND DRIFT SLOWLY SOUTH EASTWARD.
MOISTURE AND INSTABILITY WILL INCREASE AHEAD OF THE FRONT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
MOVE THROUGH THE AREA OVERNIGHT AS THE FRONT PASSES. BY FRIDAY
AFTERNOON...EXPECT THE FRONTAL BOUNDARY TO BE NEAR HATTIESBURG.
...FLOODING...
INSTABILITY ALONG THE SLOW...SOUTH EASTWARD MOVING COLD FRONT
COUPLED WITH HIGH MOISTURE AVAILABILITY WILL ALLOW FOR HEAVY RAIN
TO FALL THIS EVENING IN LOCATIONS MAINLY WEST AND NORTHWEST OF
THE NATCHEZ TRACE. LOCAL PONDING OF WATER ON AREA ROADS AND IN
FIELDS IS POSSIBLE WITH THE PASSAGE OF THE STRONGER THUNDERSTORMS
AND RAIN SHOWERS.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Flash Flood, Rankin
- When
- June 26, 10:00 PM CST to 11:00 PM CST
- Where
- Rankin County, 1 mi NE of Thomasville
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.264, -89.946 (the zone’s center; the record gives no point)
Heavy rains caused a portion of Star road to flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in California, June 26, 20031 death · 1 event
- Wildfire in California, June 26 to 29, 2003$800,000 · 1 event
- Hail and Damaging Winds in Texas, June 26, 2003$210,000 · 1 in hail · 9 events
- Wildfire in California, June 26 to 27, 20032 injured · 1 event
- Marine Thunderstorm Winds in Lake Erie, June 26, 20036 events
- Marine Thunderstorm Winds in Lake Erie, June 26, 20034 events
- Hail and Damaging Wind in Texas, June 26, 200352 kt wind · 3 events
- Flash Flooding in Illinois, June 26, 20032 events
- Waterspouts in Gulf of Mexico, June 26, 20032 events
- Damaging Winds in Ohio, June 26, 2003$8,000 · 50 kt wind · 2 events
- Damaging Winds in Ohio, June 26, 2003$10,000 · 50 kt wind · 2 events
- Damaging Winds in Missouri, June 26, 200360 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359145.